SM Pain Reliever 325 is a brand of acetaminophen produced by Sunmark, each Caplet contains 325 Mg acetaminophen. SM Pain Reliever 325 is used to treat minor aches and pain and to reduce fever. It may also help treat pain from mild forms of arthritis. This medicine is available without a prescription.
You can use SM Pain Reliever 325 to relieve mild or moderate pain. This is usually pain from colds, sore throats, headaches, body or muscle aches, menstrual cramps, arthritis, or toothaches. You can also use it to reduce fever.
It’s not fully known how acetaminophen works. It doesn’t reduce swelling or inflammation. Instead, it’s thought that it blocks the release of certain chemicals in your brain that signal the sensation of pain.
How to use SM Pain Reliever 325
SM Pain Reliever 325 is available without a prescription, but your doctor may prescribe SM Pain Reliever 325 to treat certain conditions. Follow the directions on the package or prescription label carefully, and ask your doctor or pharmacist to explain any part you do not understand.
Do not give children SM Pain Reliever products that are made for adults. Some products for adults and older children may contain too much acetaminophen for a younger child. Check the package label to find out how much medication the child needs. If you know how much your child weighs, give the dose that matches that weight on the chart. If you don’t know your child’s weight, give the dose that matches your child’s age. Ask your child’s doctor if you don’t know how much medication to give your child.
Take this medicine only as directed by your doctor. Do not take more of it, do not take it more often, and do not take it for a longer time than your doctor ordered. Liver damage can occur if large amounts of acetaminophen are taken for a long time.
If you are taking this medicine without the advice of your doctor, carefully read the package label and follow the dosing instructions. Talk to your doctor if you have any questions.
Carefully check the labels of all other medicines you are using, because they may also contain acetaminophen. It is not safe to use more than 4 grams (4,000 milligrams) of acetaminophen in one day (24 hours), as this may increase the risk for serious liver problems. For SM Pain Reliever Extra Strength, the maximum dose is 3,000 milligrams per 24 hours.
What are the side effects of SM Pain Reliever?
Acetaminophen has side effects, but most people don’t experience them. Most people tolerate this drug well. In rare cases, people have had allergic reactions to it. The most concerning side effect, though, is severe liver damage. It usually only happens when you overuse acetaminophen.
In very rare cases, some people have had allergic reactions to acetaminophen. Call your doctor immediately if you develop the following reactions after taking acetaminophen:
• difficulty breathing or swallowing
• swelling of your face, lips, throat, or tongue
• severe itching
• peeling or blistering skin
Severe liver damage
Acetaminophen poisoning can happen from taking too much SM Pain Reliever. Your liver processes acetaminophen and converts it into a different substance. If you take large amounts of acetaminophen, your liver produces more of that substance. And when there is too much of it, that substance can damage your liver. However, if you take SM Pain Reliever at the recommended dosage, liver damage from the drug is not likely.
Symptoms of liver damage include:
- yellowing of your skin or the whites of your eyes (jaundice)
- pain in the upper right area of your abdomen
- nausea or vomiting
- loss of appetite
- sweating more than usual
- pale skin
- unusual bruising or bleeding
- dark or tea-colored urine
- dark, tarry stools
If you suspect you’ve taken too much SM Pain Reliever or notice any of these symptoms, contact your poison control center or get medical help right away. If you know you’ve taken more than the recommended dosage of SM Pain Reliever, go to the nearest emergency room, even if you don’t have any symptoms of liver damage. If someone you know who has taken acetaminophen becomes unresponsive or stops breathing, call 9-1-1 or the number for your local emergency services.